Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2013, 12:46 AM CDT for Beaver County, Texas County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 12:46 AM CDT (05:46 UTC)
- Expired
- Jun 19, 2013, 1:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:50 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 18, 11:50 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1150 PM CDT TUE JUN 18 2013 .AVIATION... THUNDERSTORMS NEAR KGUY AND KDHT WILL POSE THREAT TO THOSE TERMINALS THROUGH 08Z. MUCH LESS CERTAIN IF CURRENT THUNDERSTORMS WILL REACH KAMA. FOR NOW WILL INCLUDE VCTS REMARK FOR KAMA FROM 08Z TO 12Z. OTHERWISE...SOUTHEASTERLY SURFACE WINDS AROUND 15 KT EXPECTED. COULD SEE BRIEF BOUT OF LOW CLOUDS AT KGUY AROUND 11 TO 15Z...BUT DO NOT EXPECT ENOUGH COVERAGE TO CONSTITUTE A CEILING. SURFACE WINDS EXPECTED TO GUST TO AROUND 30 KT ON TUE. COCKRELL && .PREV DISCUSSION... /ISSUED 953 PM CDT TUE JUN 18 2013/ UPDATE... HAVE UPDATED GRAPHICAL FORECASTS...KEEPING HIGHER FIRST TERM POPS IN THE NORTH...AND LOWERING SAME SUBSTANTIALLY IN THE SOUTHERN SECTIONS. 00Z UPPER AIR SOUNDING REVEALS STOUT CAPPING INVERSION AT AMARILLO. MID-LEVEL LAPSE RATES ARE UNIMPRESSIVE. SHORTWAVE TROF POISED TO HAVE GREATEST IMPACT ACROSS NORTHERN SECTIONS. LOW-LEVEL JET IS EXPECTED TO INCREASE AFTER MIDNIGHT...WHICH MAY PROVIDE SUPPORT FOR THUNDERSTORMS...SO WILL NOT ELIMINATE POPS ENTIRELY. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL PREV DISCUSSION... /ISSUED 644 PM CDT TUE JUN 18 2013/ AVIATION... 00Z TAFS...THUNDERSTORMS MOVING OUT OF SOUTHEAST CO AND NORTHEAST NM MAY IMPACT THE TERMINALS A LITTLE LATER THIS EVENING AND OVERNIGHT. WILL CARRY A TEMPO GROUP FOR TSRA AT KDHT AND KGUY 02-05Z WHERE CONFIDENCE IN THUNDERSTORMS IMPACTING THE TERMINALS IS HIGHER. ANY THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL CLOSER TO 05Z AT KAMA...AND WILL CARRY A VCTS MENTION 05-09Z GIVEN LOWER CONFIDENCE IN A DIRECT IMPACT HERE AND THE LATER EXPECTED TIMING. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH THE THUNDERSTORMS...ALONG WITH GUSTY WINDS AND POSSIBLY HAIL. THE NEXT CONCERN IS LOW CLOUD POTENTIAL EARLY WEDNESDAY MORNING. HAVE RETAINED MENTION OF SCT LOW CLOUDS AT KGUY WHERE POTENTIAL APPEARS HIGHEST GIVEN GREATER RAIN CHANCES AND WINDS STAYING MORE BACKED TO THE SOUTHEAST...BUT CONFIDENCE IS TOO LOW TO INCLUDE ANY CIGS ATTM...ALTHOUGH THEY CAN/T BE RULED OUT AT ANY OF THE THREE TERMINALS. SOUTHEAST TO SOUTHWEST WINDS WILL PICK UP AROUND 15Z WEDNESDAY...GUSTING TO NEAR 30 KTS FOR MUCH OF THE DAY. KB PREV DISCUSSION... /ISSUED 320 PM CDT TUE JUN 18 2013/ DISCUSSION... ACTIVE WEATHER PATTERN WILL CONTINUE UNTIL THE RIDGE BUILDS BACK...THOUGH EXACTLY WHEN THIS WILL HAPPEN IS STILL UNCERTAIN. TONIGHT...PRIMARY FOCUS TONIGHT IS ON MOUNTAIN CONVECTION MOVING INTO THE PANHANDLES UNDER THE MOSTLY WESTERLY STEERING FLOW. VISIBLE SATELLITE INDICATES AN ENHANCED CU FIELD OVER THE EASTERN PANHANDLES POSSIBLY DUE TO A REMNANT OUTFLOW BOUNDARY FROM STORMS THIS MORNING. HOWEVER...THE CUMULUS HAS LIMITED VERTICAL DEVELOPMENT AT THIS POINT AND THINK THAT THE CAP WILL BE SLOW TO ERODE. THUS...DO NOT EXPECT STORMS IN THE PANHANDLES UNTIL CLOSER TO 00Z WHEN THE MOUNTAIN CONVECTION FINALLY APPROACHES THE WESTERN PANHANDLES. WEDNESDAY...SURFACE TROUGH DIGS INTO THE REGION THROUGH THE DAY...SO COULD SEE SOME LINGERING CONVECTION TOMORROW AFTERNOON EAST OF THE TROUGH AXIS...WHICH SHOULD ONLY INCLUDE THE FAR EASTERN PANHANDLES. THURSDAY THROUGH FRIDAY NIGHT...THROUGH THIS PERIOD...COULD SEE TWO ADDITIONAL OPPORTUNITIES FOR THUNDERSTORMS AS TWO SHORTWAVE TROUGHS LIFT NE ACROSS THE PANHANDLES EMBEDDED IN THE BROADER SOUTHWESTERLY FLOW. THE TIMING OF THESE TROUGHS IS STILL UNCERTAIN...AND IN THE LOW LEVELS...COULD HAVE DRY AIR ADVECTION BOTH DAYS WHICH COULD BE A LIMITING FACTOR. STILL...APPEARS THERE IS ENOUGH OF A CHANCE TO WARRANT 20 POPS THURSDAY AFTERNOON AND NIGHT AND FRIDAY NIGHT. SATURDAY AND SUNDAY...SOME OF THE MODELS CONTINUE TO SHOW LIMITED CHANCES THROUGH THE WEEKEND WITH A PATTERN SIMILAR TO THURSDAY AND FRIDAY. HOWEVER...AM CONCERNED THAT THE MODELS ARE SLOW TO SHIFT EAST A FEW FEATURES...INCLUDING THE SURFACE TROUGH AND THE UPPER LEVEL LOW IN THE PACIFIC NW. THUS HAVE KEPT THE FORECAST DRY THROUGH THIS PERIOD FOR NOW... MONDAY THROUGH TUESDAY...AT THE RISK OF SOUNDING LIKE A BROKEN RECORD...LONGER RANGE MODELS SHOW THE RIDGE FINALLY BUILDING OVER THE REGION EARLY NEXT WEEK...BRINGING DRIER AND WARMER CONDITIONS. JOHNSON FIRE WEATHER... RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT TOMORROW...PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. ALTHOUGH THE FAR WESTERN PANHANDLES MAY SEE RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT ON THURSDAY AND FRIDAY AFTERNOONS...COMBINED WITH WINDS NEAR 15 MPH...DO NOT ANTICIPATE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS DUE TO THE RECENT RAINS AND GREEN UP. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/03
Hazardous weather outlook, Jun 18, 3:31 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT TUE JUN 18 2013 OKZ001>003-TXZ001>020-191115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 PM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TONIGHT. THE PRIMARY HAZARDS WILL BE LARGE HAIL UP TO THE SIZE OF GOLF BALLS...STRONG WINDS TO 70 MPH...AND HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS...SOME OF WHICH COULD BE MARGINALLY SEVERE...ARE POSSIBLE TOMORROW AFTERNOON IN THE FAR EASTERN PANHANDLES. THE PRIMARY HAZARDS WILL BE HAIL TO THE SIZE QUARTERS...AND HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY AFTERNOON...AND ACROSS THE WESTERN PANHANDLES THURSDAY NIGHT AND FRIDAY NIGHT. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. JOHNSON
In the hours before
Special weather statement, Jun 18, 11:31 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1131 PM CDT TUE JUN 18 2013 TXZ001-002-190515- DALLAM TX-SHERMAN TX- 1131 PM CDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN AND EASTERN DALLAM COUNTIES UNTIL 1215 AM CDT... AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF STRATFORD...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STRATFORD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3633 10163 3608 10173 3629 10225 3648 10214 TIME...MOT...LOC 0431Z 293DEG 22KT 3636 10212 KB
Special weather statement, Jun 18, 11:48 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CDT TUE JUN 18 2013
OKZ002-190530-
TEXAS OK-
1148 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TEXAS COUNTY UNTIL 1230
AM CDT...
AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF HOUGH...OR 16 MILES NORTH OF
GUYMON...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
OPTIMA... HOUGH... HOOKER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3689 10115 3667 10132 3688 10166 3700 10157
3700 10145
TIME...MOT...LOC 0448Z 303DEG 14KT 3691 10151
KBLocal storm report, Jun 19, 12:19 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1219 AM CDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND GST 10 E STRATFORD 36.34N 101.89W
06/19/2013 E60 MPH SHERMAN TX TRAINED SPOTTER
SPOTTER SAYS HE WAS NEARLY BLOWN OFF THE ROAD AND
ESTIMATED WINDS TO BE GREATER THAN 60 MPH.
&&
EVENT NUMBER AMA1300648
JC/SPENCERSpecial weather statement, Jun 19, 12:34 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1234 AM CDT WED JUN 19 2013 OKZ002-003-190615- BEAVER OK-TEXAS OK- 1234 AM CDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND EASTERN TEXAS COUNTIES UNTIL 115 AM CDT... AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF HOOKER...OR 19 MILES SOUTHWEST OF LIBERAL...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... TURPIN... HOOKER... FLORIS... BOYD... BAKER... ADAMS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3690 10068 3663 10071 3673 10129 3693 10125 TIME...MOT...LOC 0533Z 284DEG 27KT 3683 10112 KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 59 min |
| Jun 18, 11:31 PM CDT | Special Weather Statement | AMA | Sherman | 44 min |
| Jun 18, 11:40 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 65 min |
| Jun 18, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 60 min |
| Jun 19, 12:42 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 63 min |
| Jun 19, 1:36 AM CDT | Special Weather Statement | AMA | Potter | 24 min |
| Jun 19, 4:33 AM CDT | Special Weather Statement | AMA | Lipscomb | 42 min |
| Jun 19, 4:44 AM CDT | Special Weather Statement | AMA | Hansford | 46 min |
| Jun 19, 4:57 AM CDT | Areal Flood Advisory | AMA | Hansford, Lipscomb, Ochiltree | 3 hr |
| Jun 19, 5:12 AM CDT | Special Weather Statement | AMA | Hutchinson | 48 min |
| Jun 19, 5:58 AM CDT | Special Weather Statement | AMA | Carson, Gray | 47 min |
| Jun 19, 6:16 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Donley, Gray, Hutchinson, Roberts, Wheeler | 59 min |
| Jun 19, 6:33 AM CDT | Special Weather Statement | AMA | Hutchinson | 27 min |
| Jun 19, 6:35 AM CDT | Special Weather Statement | AMA | Hansford | 25 min |
| Jun 19, 7:05 AM CDT | Special Weather Statement | AMA | Donley | 55 min |
| Jun 19, 7:20 AM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hutchinson | 3 hr |
| Jun 19, 7:45 AM CDT | Special Weather Statement | AMA | Donley | 60 min |
| Jun 19, 8:03 AM CDT | Special Weather Statement | AMA | Carson | 57 min |
| Jun 19, 8:14 AM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Jun 19, 8:20 AM CDT | Areal Flood Advisory | AMA | Armstrong, Donley | 4 hr |
| Jun 19, 8:22 AM CDT | Flash Flood Warning | AMA | Donley | 4 hr |
| Jun 19, 8:38 AM CDT | Flash Flood Warning | AMA | Carson | 4 hr |
| Jun 19, 8:45 AM CDT | Special Weather Statement | AMA | Armstrong | 30 min |
| Jun 19, 8:51 AM CDT | Flash Flood Warning | AMA | Armstrong | 4 hr |
| Jun 19, 9:10 AM CDT | Special Weather Statement | AMA | Armstrong | 35 min |
| Jun 19, 9:23 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 19, 6:26 PM CDT | Special Weather Statement | AMA | Oldham | 64 min |
| Jun 18, 10:39 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
| Jun 18, 11:48 PM CDT | Special Weather Statement | AMA | Texas | 42 min |
| Jun 19, 12:34 AM CDT | Special Weather Statement | AMA | Texas | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.